Alert archive / Oregon / High Wind Warnings in 2016

High Wind Warning 10, NWS Portland, OR

October 14, 2016

NWS Portland, OR issued this high wind warning at Oct 14, 2016, 9:13 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 9:13 AM PDT (16:13 UTC)
Expired
Oct 14, 2016, 1:53 PM PDT
In force
5 hr
Issued by
NWS Portland, OR

The text

As transmitted.

711 
WWUS76 KPQR 141613
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
913 AM PDT FRI OCT 14 2016

...LOW PRESSURE OFF THE WASHINGTON COAST WILL MOVE INTO WASHINGTON
TODAY. THIS WILL BRING ANOTHER ROUND OF STRONG GUSTY WINDS TO
THE SOUTHWEST WASHINGTON AND FAR NORTHWEST OREGON TODAY.

.THE NEXT ROUND OF WINDS WILL ARRIVE ON SATURDAY...AS A VERY
STRONG LOW PRESSURE MOVES NORTHEASTWARD JUST OFFSHORE. THIS HAS
POTENTIAL TO BRING VERY DAMAGING WINDS TO THE COASTAL AREAS BY
SATURDAY AFTERNOON...AND POSSIBLY TO INLAND AREAS. DETAILS STILL
IN FLUX BUT TAKE TIME NOW TO PREPARE FOR DISRUPTIONS IN TRAFFIC
AND POWER GRIDS.

ORZ003-WAZ020-150100-
/O.NEW.KPQR.HW.W.0010.161014T1613Z-161014T2200Z/
/O.CON.KPQR.HW.A.0008.161015T1900Z-161016T0700Z/
COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS-
INCLUDING THE CITY OF...VERNONIA
913 AM PDT FRI OCT 14 2016

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM THIS AFTERNOON FOR THE
WILLAPA HILLS AND THE COAST RANGE OF NORTHWEST OREGON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* TODAY: SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE
  TODAY...WITH GUSTS 55 TO 65 MPH ON THE RIDGES. A FEW WELL
  EXPOSED RIDGES MAY SEE GUSTS TO AROUND 75 MPH AT TIMES. 

* TIMING OF WINDS TODAY: WINDS EASING GRADUALLY AFTER 2 PM.  

* OUTLOOK FOR SATURDAY: POTENTIALLY DAMAGING WINDS ARE LIKELY 
  SATURDAY AFTERNOON AND EVENING...WITH GUSTS 75 TO 90 MPH ON 
  EXPOSED HIGHER RIDGES. 

* IMPACTS: SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS AND 
  POSSIBLE TREES. TREE DEBRIS ON ROADS MAY HINDER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-WAZ021-150100-
/O.NEW.KPQR.HW.W.0010.161014T1613Z-161014T2200Z/
/O.CON.KPQR.HW.A.0008.161015T1900Z-161016T0700Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...RAYMOND...
LONG BEACH...OCEAN PARK
913 AM PDT FRI OCT 14 2016

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM THIS AFTERNOON FOR THE
SOUTH WASHINGTON AND NORTH OREGON COAST...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE SOUTH WASHINGTON AND NORTH OREGON
COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* TODAY: SOUTH TO SOUTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE
  TODAY...WITH GUSTS 55 TO 65 MPH. A FEW WELL EXPOSED HEADLANDS
  WILL SEE GUSTS TO AROUND 75 MPH AT TIMES.

* TIMING OF WINDS TODAY: WINDS EASING GRADUALLY AFTER 2 PM. 

* OUTLOOK FOR SATURDAY: STRONG DAMAGING WINDS ARE LIKELY 
  SATURDAY AFTERNOON AND EVENING...WITH GUSTS 75 TO 90 MPH. 
  STRONGEST WINDS WOULD BE ON EXPOSED HEADLANDS. THESE WINDS 
  WILL ALSO CONTRIBUTE TO BUILDING A DEADLY AND DANGEROUS SURF 
  ZONE. THIS IS NOT THE TIME TO BE ON THE BEACHES OR ROCKS.

* IMPACTS: SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS AND 
  POSSIBLE TREES. TREE DEBRIS ON ROADS MAY HINDER TRAVEL. HIGH 
  PROFILE VEHICLES SHOULD AVOID TRAVEL LATE IN THE AFTERNOON 
  INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-150100-
/O.CON.KPQR.HW.A.0008.161015T1900Z-161016T0700Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE
913 AM PDT FRI OCT 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE COAST OF WEST CENTRAL OREGON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* OUTLOOK FOR SATURDAY: STRONG DAMAGING WINDS ARE LIKELY 
  SATURDAY AFTERNOON AND EVENING...WITH GUSTS 75 TO 90 MPH. 
  STRONGEST WINDS WOULD BE ON EXPOSED HEADLANDS. THESE WINDS 
  WILL ALSO CONTRIBUTE TO BUILDING A DEADLY AND DANGEROUS SURF 
  ZONE. THIS IS NOT THE TIME TO BE ON THE BEACHES OR ROCKS.

* IMPACTS: SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS AND 
  POSSIBLE TREES. TREE DEBRIS ON ROADS MAY HINDER TRAVEL. HIGH 
  PROFILE VEHICLES SHOULD AVOID TRAVEL LATE IN THE AFTERNOON 
  INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ004-150100-
/O.CON.KPQR.HW.A.0008.161015T1900Z-161016T0700Z/
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITY OF...VENETA
913 AM PDT FRI OCT 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE COAST OF WEST CENTRAL OREGON... 

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* OUTLOOK FOR SATURDAY: POTENTIALLY DAMAGING WINDS ARE LIKELY 
  SATURDAY AFTERNOON AND EVENING...WITH GUSTS 75 TO 90 MPH ON 
  EXPOSED HIGHER RIDGES. 

* IMPACTS: SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS AND 
  POSSIBLE TREES. TREE DEBRIS ON ROADS MAY HINDER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ005>008-WAZ022-039-150100-
/O.CON.KPQR.HW.A.0008.161015T1900Z-161016T0700Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...EUGENE...
SPRINGFIELD...CORVALLIS...ALBANY...LEBANON...LONGVIEW...KELSO...
VANCOUVER...BATTLE GROUND...WASHOUGAL
913 AM PDT FRI OCT 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE MOST OF INLAND AREAS OF SOUTHWEST
WASHINGTON AND NORTHWEST OREGON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* OUTLOOK FOR SATURDAY: POTENTIALLY DAMAGING WINDS ARE EXPECTED 
  SATURDAY AFTERNOON AND EVENING...WITH GUSTS 55 TO 65 MPH. 

* IMPACTS: BROKEN AND DOWNED TREE LIMBS COULD GET ENTANGLED 
  WITH POWER LINES...CREATING POWER OUTAGES. ANY TREE DEBRIS 
  ON ROADS MAY HINDER TRAVEL. PEDESTRIANS AND CYCLISTS SHOULD 
  BE PREPARED FOR HAZARDS OF FALLING TREE BRANCHES AND 
  POSSIBLY DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ010>013-WAZ019-040-150100-
/O.CON.KPQR.HW.A.0008.161015T1900Z-161016T0700Z/
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...SANDY...ESTACADA...SWEET HOME...
COTTAGE GROVE...OAKRIDGE...MOUNT ST. HELENS...TOUTLE...ARIEL...
LAKE MERWIN...COUGAR
913 AM PDT FRI OCT 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE CASCADES AND FOOTHILLS OF THE
CASCADES...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* WINDS: POTENTIALLY DAMAGING WINDS ARE EXPECTED SATURDAY 
  AFTERNOON AND EVENING...WITH GUSTS 55 TO 65 MPH. BUT HIGHER 
  RIDGES AND PEAKS OF THE CASCADES COULD SEE GUSTS 80 TO 100 
  MPH. WITH THE HIGHER SPEEDS ON THE HIGHEST PEAKS. 

* IMPACTS: DAMAGED AND DOWNED TREES COULD GET ENTANGLED WITH 
  POWER LINES...CREATING POWER OUTAGES. ANY TREE DEBRIS ON 
  ROADS WILL HINDER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
973 
WWUS76 KPQR 142053
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
153 PM PDT FRI OCT 14 2016

.THE NEXT ROUND OF WINDS WILL ARRIVE ON SATURDAY...AS A VERY
STRONG LOW PRESSURE MOVES NORTHEASTWARD JUST OFFSHORE. THIS HAS
POTENTIAL TO BRING VERY DAMAGING WINDS TO THE COASTAL AREAS BY
SATURDAY AFTERNOON...AND POSSIBLY TO INLAND AREAS. DETAILS STILL
IN FLUX BUT TAKE TIME NOW TO PREPARE FOR DISRUPTIONS IN TRAFFIC
AND POWER GRIDS.

ORZ001-003-WAZ020-021-150500-
/O.CAN.KPQR.HW.W.0010.000000T0000Z-161014T2200Z/
/O.CON.KPQR.HW.A.0008.161015T1900Z-161016T0700Z/
NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS-
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...VERNONIA...
RAYMOND...LONG BEACH...OCEAN PARK
153 PM PDT FRI OCT 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR THE SOUTH WASHINGTON AND NORTH
OREGON COAST AS WELL AS THE WILLAPA HILLS AND COAST RANGE OF
NORTHWEST OREGON...
...HIGH WIND WARNING HAS BEEN CANCELED FOR TODAY ALONG THE SOUTH
WASHINGTON AND NORTH OREGON COAST AS WELL AS THE WILLAPA HILLS AND
COAST RANGE OF NORTHWEST OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. 

* TODAY: SOUTH TO SOUTHWEST WINDS ARE EASING...BUT REMAIN 20 TO 25
  MPH WITH GUSTS 35 TO 45 MPH INTO THIS EVENING. A FEW WELL
  EXPOSED RIDGES WILL SEE GUSTS TO AROUND 55 MPH AT TIMES.

* OUTLOOK FOR SATURDAY: POTENTIALLY DAMAGING WINDS ARE LIKELY
  SATURDAY AFTERNOON AND EVENING...WITH GUSTS 75 TO 90 MPH ON
  EXPOSED HIGHER RIDGES AND HEADLANDS.

* IMPACTS: SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS AND 
  POSSIBLE TREES. TREE DEBRIS ON ROADS MAY HINDER TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ002-004>008-010>013-WAZ019-022-039-040-150500-
/O.CON.KPQR.HW.A.0008.161015T1900Z-161016T0700Z/
CENTRAL OREGON COAST-CENTRAL COAST RANGE OF WESTERN OREGON-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE...
VENETA...ST. HELENS...HILLSBORO...PORTLAND...OREGON CITY...
GRESHAM...SALEM...MCMINNVILLE...EUGENE...SPRINGFIELD...
CORVALLIS...ALBANY...LEBANON...SANDY...ESTACADA...SWEET HOME...
COTTAGE GROVE...OAKRIDGE...MOUNT ST. HELENS...LONGVIEW...KELSO...
VANCOUVER...BATTLE GROUND...WASHOUGAL...TOUTLE...ARIEL...
LAKE MERWIN...COUGAR
153 PM PDT FRI OCT 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR MUCH OF SOUTHWEST WASHINGTON AND
NORTHWEST OREGON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* OUTLOOK FOR SATURDAY: POTENTIALLY DAMAGING WINDS ARE EXPECTED
  SATURDAY AFTERNOON AND EVENING...WITH GUSTS 55 TO 65 MPH. WINDS
  MAY GUST 75 TO 90 MPH ALONG THE COAST AND OVER THE RIDGES IN THE
  COASTAL MOUNTAINS.  

* IMPACTS: BROKEN AND DOWNED TREE LIMBS COULD GET ENTANGLED 
  WITH POWER LINES...CREATING POWER OUTAGES. ANY TREE DEBRIS 
  ON ROADS MAY HINDER TRAVEL. PEDESTRIANS AND CYCLISTS SHOULD 
  BE PREPARED FOR HAZARDS OF FALLING TREE BRANCHES AND 
  POSSIBLY DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Oct 14, 3:57 AM PDT, 5 hours 16 minutes earlier.

Area forecast discussion, Oct 14, 3:57 AM PDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Portland Oregon
357 AM PDT Fri Oct 14 2016

.SYNOPSIS...Rain is transitioning to showers behind the front, which
will continue on and off through the day today. Seeing thunderstorms
over the waters, with a chance continuing over the waters and along
the Coast and Coast Range through early this afternoon. Will see a
bit of an increase in winds along the Coast this afternoon, but not
expecting winds anywhere close to what we saw yesterday. Next up is
the strongest storm yet, the Ides of October Storm, will push into
the region Saturday. This will likely bring potentially strong
damaging winds and another round of heavy rain to much of the region.
Unsettled weather continues into early next week.

&&

.SHORT TERM...(Today through Sunday)...The low that brought strong
winds to the Coast has now moved off to the North. Though still
seeing	breezy conditions, winds are much less than we saw yesterday
afternoon and evening. Today will see post-frontal showers continue
on and off through the day today. Instability generated by the
relatively warm low-level southerly flow and cooler air from the
upper-level low moving over the waters is generating thunderstorms
over the waters this morning. Will continue to see a threat for
thunderstorms along the Coast and in the Coast Range through the
morning hours into early this afternoon. The bent back occlusion from
the Low to the north will bring increased southerly winds to the
Coast midday today through early this afternoon. Later this afternoon
winds will come back down but continue to be breezy through this
evening.

As this low moves out of our region, we now move our focus to the
Saturday system, referred to as the Ides of October storm. This
system incorporates the remains of Typhoon Songda, which is currently
around 43N, 153W. This system has sped eastward along the strong Jet
Stream over the Central Pacific.  Models have come into better
agreement on a track bringing the low pressure center into the Coast
somewhere in western Washington. The GFS is the farthest south with
the landfall, but has a weaker Low as it moves onshore.  Am a little
skeptical with the depth of the Lows from the 06Z run, as they are
weaker than previous runs. The location of these systems in the left
exit region of a strong upper-level jet as well as the energy brought
to this system from the typhoon makes me think there is a chance the
system comes in stronger than the 970 mb that the models are
suggesting. Have weakened the forecast winds a bit from the forecast
yesterday, but there's a chance that the 12Z runs come in with a
deeper Low which would lead to an increase again in winds for the
system on Saturday. Either way, will see strong winds along the Coast
again on Saturday. The question is how far inland the strong winds
will get. Leaving the High Wind Watch across the area this morning.
Just a reminder, keep an eye on this system.  Any shift in the storm
track means a change in the forecast that could be significant.

Will see more rain through Saturday night, with perhaps as
much as 3 to 6 inches coastal mountains, and generally 2 to 4 inches
for the coast and Cascades. Should see 1 to 3 inches in the valleys.
At this point, there appear to be enough breaks in between the
systems to prevent river flooding. But with leaves falling off trees
now, expect areas of low-lying and other poor drainage areas, and
some urban flooding that could be exacerbated by leaf-clogged storm
drains.

There is a high probability of some high surf impacts with
Saturday's system. However, the highest seas and surge currently
appear to fortuitously occur during a low tide, so we may escape
the most serious impacts. If the timing is off by just a few
hours, though, there could be high surf in addition to some
coastal flooding. Will be keeping a close eye on the potential for
those impacts.						-McCoy

.LONG TERM...(Sunday night through Thursday)...No changes. Previous
discussion follows...Broad upper trough will remain over the Pacific
Northwest coast Sunday night and Monday morning with an associated
front likely moving through Monday morning. After that models begin
to diverge some with timing of lows moving toward the coast. This is
due the the difficulty the models having in picking up on tropical
moisture from the western Pacific being injected into the westerlies.
GFS has been consistently showing a 1000mb low moving onto the
Washington coast Tuesday with the ECMWF having a much slower solution
bringing this system over a developing weak ridge on Tuesday night
with rain brushing Northwest Oregon. Both the ECMWF and GFS build the
ridge Wednesday and Thursday pushing the storm track mostly into
Washington. I have lowered the chance of precipitation some for
Wednesday night and Thursday, but will still leave a chance or slight
chance of rain in the forecast due to the uncertainty in the models.
  Schneider
&&

.AVIATION...Pattern has turned showery with flight conditions mostly
VFR with occasional MVFR cigs. There is a slight chance of a
thunderstorm for the coastal TAF sites through the afternoon.
Inland conditions should generally remain VFR through Friday with
breezy winds out of the south gusting to around 20-25 kt. Coastal
sites will see more of a mix of VFR and MVFR with gusts as high as
35 kt.

KPDX AND APPROACHES...Breezy winds out of the south with gusts up
to 25 kt through the day. Mostly VFR conditions with occasional
MVFR in showers. Bowen

&&

.MARINE...A surface trough should maintain gales through midday
today with possibly a secondary peak in winds with gusts to 40 kt
during the late morning and early afternoon hours. Then there
will be a lull later today into early Sat between systems. Seas
should drop below 20 ft during this time, but remain between 15
and 18 ft.

A considerably stronger low pres system will bring another round
of strong winds Saturday with increasing potential for hurricane
force winds and seas above 30 ft. The general model consensus is
now for a low to develop around 40N, strengthening rapidly as it
turns sharply north inside of 130W. The models currently have the
low bottoming out somewhere around 970mb, then moving onshore
somewhere along the Washington coast or southern Vancouver Island.

There is a high probability of some high surf impacts with
Saturday's system. However, the highest seas and surge currently
appear to fortuitously occur during a low tide, so we may escape
the most serious impacts. If the timing is off by just a few
hours, though, there could be high surf in addition to some
coastal flooding. Will be keeping a close eye on the potential for
those impacts.

Considerably lighter winds should spread into the waters Sunday
and Monday, which will likely allow seas to subside well into the
teens during this period. Bowen

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Saturday afternoon through Saturday
     evening for Cascade Foothills in Lane County-Cascades in
     Lane County-Central Coast Range of Western Oregon-Central
     Oregon Coast-Central Willamette Valley-Coast Range of
     Northwest Oregon-Greater Portland Metro Area-Lower
     Columbia-North Oregon Coast-Northern Oregon Cascade
     Foothills-Northern Oregon Cascades-South Willamette Valley.

WA...High Wind Watch from Saturday afternoon through Saturday
     evening for Greater Vancouver Area-I-5 Corridor in Cowlitz
     County-South Washington Cascade Foothills-South Washington
     Cascades-South Washington Coast-Willapa Hills.

PZ...Gale Warning until 1 PM PDT this afternoon for Coastal Waters
     from Cape Shoalwater WA to Florence OR out 60 nm.

     Hurricane Force Wind Watch from Saturday morning through
     Saturday evening for Coastal Waters from Cape Shoalwater
     WA to Florence OR out 60 nm.

     Small Craft Advisory for Rough Columbia River Bar until 5 AM
     PDT Saturday.

&&

Interact with us via social media:
    www.facebook.com/NWSPortland
    www.twitter.com/NWSPortland

This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. The area is
commonly referred to as the forecast area.

In the hours before

Local storm report, Oct 14, 8:23 AM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
823 AM PDT FRI OCT 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND GST     2 WNW GARIBALDI         45.57N 123.95W
10/14/2016  M60.00 MPH       TILLAMOOK          OR   MESONET

            MESONET SITE GARO3

0823 AM     TSTM WND GST     2 E OCEANSIDE           45.47N 123.93W
10/14/2016  M84.00 MPH       TILLAMOOK          OR   MESONET

            CWOP STATION AS612 CAPE MEARES. ELEVATION 1420 FT.

&&

CULLEN
Local storm report, Oct 14, 8:27 AM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
827 AM PDT FRI OCT 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TORNADO          MANZANITA               45.72N 123.93W
10/14/2016                   TILLAMOOK          OR   LAW ENFORCEMENT

            WATERSPOUT MOVED ONSHORE. REPORTS OF TORNADO DAMAGE IN
            MANZANITA.

&&

CROCKEY
Local storm report, Oct 14, 8:38 AM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
838 AM PDT FRI OCT 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             1 SSW MANZANITA         45.71N 123.94W
10/14/2016  E0.50 INCH       TILLAMOOK          OR   TRAINED SPOTTER

&&

CULLEN

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:17 PM PDTAreal Flood AdvisoryPQRClatsop, Tillamook118 min
Oct 13, 8:57 PM PDTGale WarningPQR17 hr
Oct 14, 3:51 AM PDTSpecial Marine WarningPQR39 min
Oct 14, 4:16 AM PDTSpecial Marine WarningPQR29 min
Oct 14, 5:25 AM PDTSpecial Marine WarningPQR20 min
Oct 14, 7:27 AM PDTSpecial Marine WarningPQR33 min
Oct 14, 7:39 AM PDTSevere Thunderstorm WarningPQRClatsop, Tillamook36 min
Oct 14, 8:03 AM PDTSpecial Marine WarningPQR27 min
Oct 14, 8:16 AM PDTTornado WarningPQRClatsop, Tillamook29 min
Oct 14, 8:23 AM PDTStorm WarningPQR6 hr
Oct 14, 8:27 AM PDTHigh Surf AdvisoryPQR13 hr
Oct 14, 8:35 AM PDTSpecial Marine WarningPQR10 min
Oct 14, 8:38 AM PDTSpecial Marine WarningPQR37 min
Oct 14, 8:41 AM PDTTornado WarningPQRTillamook34 min
Oct 14, 8:54 AM PDTTornado WarningPQRTillamook36 min
Oct 14, 8:56 AM PDTSpecial Marine WarningPQR34 min
Oct 14, 9:14 AM PDTSpecial Marine WarningPQR61 min
Oct 14, 9:22 AM PDTTornado WarningPQRTillamook23 min
Oct 14, 9:47 AM PDTSpecial Marine WarningPQR28 min
Oct 14, 9:49 AM PDTSpecial Marine WarningPQR26 min
Oct 14, 9:50 AM PDTTornado WarningPQRClatsop25 min
Oct 14, 9:56 AM PDTTornado WarningPQRTillamook22 min
Oct 14, 11:01 AM PDTSpecial Marine WarningPQR29 min
Oct 14, 11:09 AM PDTSpecial Marine WarningPQR36 min
Oct 14, 11:11 AM PDTSevere Thunderstorm WarningPQRClatsop34 min
Oct 14, 11:32 AM PDTSpecial Marine WarningPQR28 min
Oct 14, 2:52 PM PDTHigh Wind WarningPQR27 hr
Oct 14, 2:52 PM PDTWind AdvisoryPQR25 hr
Oct 14, 3:11 PM PDTGale WarningPQR109 min
Oct 14, 3:11 PM PDTSmall Craft Advisory for WindsPQR3 hr
Oct 14, 3:11 PM PDTSmall Craft Advisory for Hazardous SeasPQR3 hr
Oct 14, 4:26 AM PDTTornado WarningPQRPacific19 min
Oct 14, 6:37 AM PDTTornado WarningPQRPacific23 min
Oct 14, 9:11 AM PDTTornado WarningPQRPacific34 min
Oct 14, 9:51 AM PDTTornado WarningPQRPacific24 min
Oct 14, 10:42 AM PDTSpecial Weather StatementPQRPacific48 min
Oct 14, 11:47 AM PDTSevere Thunderstorm WarningPQRPacific, Wahkiakum43 min
Oct 14, 12:23 PM PDTSpecial Weather StatementPQRClark52 min

Nearby

High Wind Warnings in Oregon, 2016High Wind Warnings in Washington, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.